Hi. Eren again.
So… I’ve debated off an on how much I want to talk about some of the more personal things I’m currently going through. Now that I’ve separated my journal posts into their own blog, I’m more inclined to go forward with the personal stuff. Not necessarily because I have a strong urge to be public about some of this, but because I think it could possibly be helpful for someone else who is going through transition – or for someone who wants to know more about transgender individuals – to have one more account of someone’s experiences with transition.
I’ve been on hormone treatments for almost a month now. I’m taking three: estrogen, a testosterone inhibitor, and a testosterone blocker. I was told I could expect to become more emotional, and while I have – in a fashion – I don’t think it is excessive or alarming. There is perhaps some interaction with my anxiety medication. Before I started on hormones I was starting to wonder if the anxiety medications were suppressing all of my emotions; now I feel differently than I used to, but I also think I’m experiencing something like a normal degree of emotion.
For the first two weeks I did feel a considerably happier. I was told to expect that, but in my case it coincided with a long separation from my wife (she had to visit a family member for an extended period – nothing related to my transition, which she has always been amazingly supportive of). After those first two weeks the balance tipped more toward missing my loved one, but I did not spiral out in depression as I may have been inclined to in the past.
The physical changes from the hormone therapy have not been swift, nor did I expect them to – but they are already becoming evident, even though it’s only been one month. I haven’t noticed much with most of my hips or skin, but there has been a definite change in consistency in my chest. >.> When my shoulders are back it isn’t visible at all; when they are forward I can see the faintest hint of curves. Every once in a while when I have to rush somewhere I’ll feel a peculiar jiggle, and the flesh there is much, much softer than it was. Oh, and my nipples are crazy sensitive. I was told to expect that too, but it is disconcerting when my tee-shirts start to irritate them.
I’ve also noticed that when I shave my legs the hair grows back more finely than it had. That’s quite nice, actually. Body hair is a nightmare, second only to facial hair and my adam’s apple.
So, that’s all the details of my experience with the new medications. Someone suggested that I take weekly photographs, just so I have some record of the change. I thought about it, but ended up being too lazy… perhaps I’ll do monthly ones instead.
Anyway, whoosh, that’s all of that. I’m going to go ahead and end this post before I get more rambley.
Take care, everyone.